Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 112, NWS Jacksonville, FL

June 18, 2000Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 2000, 1:54 PM EDT for Glynn County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 18, 2000, 1:54 PM EDT (17:54 UTC)
Expired
Jun 18, 2000, 2:45 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 95 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1067 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1067 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WUUS52 KJAX 181754
SVRJAX
GAC127-181845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
154 PM EDT SUN JUN 18 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 245 PM EDT

* AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER BOYS
  ESTATE...OR ABOUT 7 MILES NORTH OF COUNTRY CLUB ESTATES...MOVING   
  SOUTHEAST AT 5 TO 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLYNN HAVEN BY 230 PM EDT...
  ST. SIMONS BY 235 PM EDT...
  SEA ISLAND BY 240 PM EDT...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.


LAT...LON 3142 8149 3127 8159 3111 8132 3131 8119

$$

PETERSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:35 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 18, 9:35 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 AM EDT SUN JUN 18 2000

LATEST VIS IMAGERY SHOWS SCT CLOUDS OVER THE INTERIOR PORTION BTN
LAKE CITY AND WAYCROSS...WHICH CONTINUE TO ERODE WITH MIXING AND HEATING.
MORNING SOUNDING FAVORABLE FOR TSRA ACTIVITY AGAIN TODAY WITH
UNMODIFIED CAPE OF 3600 J/KG AND AMPLE MOISTURE WITH PWATER 1.85
INCHES...THIS IN EXCELLENT AGREEMENT WITH LATEST GOES-8 SOUNDING.
SFC RIDGE OVER OR JUST N OF THE FL/GA BORDER NOT EXPECTED TO CHANGE
MUCH TODAY. STORM MOTION AS EXPECTED IS VERY WEAK AND SO HEAVY
DOWNPOURS AND PULSE TYPE STORMS SHOULD AGAIN BE PRESENT THIS
AFTERNOON. SEA BREEZES SHOULD BE INITIAL FOCUS FOR CONVECTION AND
LATER BOUNDARIES WILL SET OFF ADDITIONAL SHOWERS AND STORMS. BASED
ON THIS...POP FORECAST APPEARS REASONABLE BUT POSSIBLY COULD BE
HIGHER FOR INLAND AREAS BASED ON SOUNDING AND YESTERDAYS ACTION.
WILL UPDATE ZONES LATER THIS MORNING FOR MINOR CHANGES.

MARINE...HIGHLIGHT OF SCEC NEAR SHORE LOOKS FINE. MESO-ETA HAS WINDS
INCREASING AT THE COAST WITH AFTERNOON SEA BREEZE. A RECENT MARINE
REPORT CONFIRMS HIGHER SEAS CLOSER TO SHORE. SAUF1 REPORTED SCEC
WIND CONDITIONS AFTN 3 PM SAT AND THIS LOOKS LIKE A POSSIBILITY
TODAY. RIDGE AXIS HOWEVER MAY HELP KEEP WINDS DOWN LOWER THAN
YESTERDAY. WILL MONITOR CONDITIONS CLOSELY DURING THE DAY.

.JAX...
.GA...NONE.
.FL...NONE.

ARS

In the hours before

Special weather statement, Jun 18, 11:30 AM EDT, 2 hours 24 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT SUN JUN 18 2000

SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TO DEVELOP
ACROSS THE REGION THIS AFTERNOON AND EVENING. AS A RESULT OF THE
EAST AND WEST COAST SEABREEZES...MOST OF THE THE STRONGER ACTIVITY
WILL BE CONCENTRATED ALONG A STRETCH FROM GAINESVILLE AND OCALA IN
NORTHEAST FLORIDA NORTHWARD TO WAYCROSS IN SOUTHEAST GEORGIA. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAINFALL AND HAIL.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA.
THUS...ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DANIEL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:10 PM EDTSevere Thunderstorm WarningJAXCamden50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.